Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 11, NWS Melbourne, FL

January 26, 20106 counties in Florida

NWS Melbourne, FL issued this red flag warning at Jan 26, 2010, 2:30 AM EST for 6 counties in Florida. It took effect at Jan 26, 2010, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2010, 2:30 AM EST (07:30 UTC)
In effect from
Jan 26, 2010, 12:00 PM EST
Expired
Jan 26, 2010, 7:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WWUS82 KMLB 260730
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
230 AM EST TUE JAN 26 2010

FLZ041-044>046-053-144-270000-
/O.UPG.KMLB.FW.A.0009.100126T1700Z-100127T0000Z/
/O.NEW.KMLB.FW.W.0011.100126T1700Z-100127T0000Z/
/O.CON.KMLB.FW.A.0010.100127T1800Z-100127T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
230 AM EST TUE JAN 26 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY
AFTERNOON.

A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS THE REGION THROUGH MID
WEEK. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE
EXPECTED THIS AFTERNOON...AND WILL BE POSSIBLE AGAIN WEDNESDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ047-054-058-059-064-141-147-270000-
/O.UPG.KMLB.FW.A.0009.100126T1700Z-100127T0000Z/
/O.NEW.KMLB.FW.W.0011.100126T1700Z-100127T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-NORTHERN BREVARD-
230 AM EST TUE JAN 26 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS THE REGION THROUGH MID
WEEK. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE
EXPECTED THIS AFTERNOON. ONSHORE FLOW IS EXPECTED TO MODERATE
RELATIVE HUMIDITY VALUES WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

MOSES
1 follow-up statement
925 
WWUS82 KMLB 270010
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
710 PM EST TUE JAN 26 2010

FLZ041-044>046-053-144-271030-
/O.EXP.KMLB.FW.W.0011.000000T0000Z-100127T0000Z/
/O.CON.KMLB.FW.A.0010.100127T1800Z-100127T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
710 PM EST TUE JAN 26 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON...

A MUCH DRIER AIR MASS WILL BE IN PLACE ACROSS THE REGION THROUGH
MID WEEK. SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES
ARE POSSIBLE WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ047-054-058-059-064-141-147-270115-
/O.EXP.KMLB.FW.W.0011.000000T0000Z-100127T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-NORTHERN BREVARD-
710 PM EST TUE JAN 26 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

SEDLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 26, 2:25 AM EST, 5 minutes earlier.

Area forecast discussion, Jan 26, 2:25 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
225 AM EST TUE JAN 26 2010

.DISCUSSION...
TODAY-TONIGHT...TROUGH OVER THE EASTERN PART OF THE COUNTRY WILL
MOVE STEADILY EAST WHILE SURFACE HIGH PRESSURE IS PULLED ACROSS
THE DEEP SOUTH. THIS WILL RESULT IN A COOL WEST/NORTHWEST WIND
FLOW...THOUGH NOT AS GUSTY AS YESTERDAY. TEMPS WILL CONTINUE TO BE
BELOW NORMAL...MOSTLY UPPER 60S TODAY AND UPPER 30S TO LOWER 40S
TONIGHT. SKIES WILL BE SUNNY EXCEPT FOR MAYBE A LITTLE THIN
CIRRUS.

WED-FRI...ZONAL FLOW SETS UP ALOFT FOR THE MID TO END OF THE WEEK AS
SFC HIGH PRESSURE GRADUALLY SLIDES SOUTHEASTWARDS FROM THE TENNESSEE
VALLEY INTO THE ATLC OFFSHORE THE CAROLINAS BY THE END OF THE WEEK.
TEMPERATURES START OUT COOL ON WEDNESDAY AND GRADUALLY MODERATE
THURS AND WARM TO ABOVE NORMAL BY FRI AS THE SFC RIDGE MOVES EAST
AND WINDS BECOME ONSHORE. DRY CONDITIONS EXPECTED...WITH A SMALL
POSSIBILITY FOR COASTAL SHOWERS MOVING ONSHORE LATE IN THE DAY ON
FRIDAY AS INCREASING SOUTHEASTERLY FLOW TAPS INTO A MOISTER AIRMASS
TO OUR SOUTH AND SOUTHEAST.

FRI NGT-TUE...THE NEXT UPPER LEVEL SYSTEM SWINGS THROUGH THE
SOUTHERN TIER STATES LATE IN THE WEEK...OPENING UP AND PHASING WITH
THE NORTHERN STREAM OVER THE SOUTHERN PLAINS AND KICKING OFF MORE TO
THE NORTHEAST THAN THE PREVIOUS TWO SHORTWAVES HAVE. THIS BRINGS THE
SFC LOW ACROSS THE GULF COAST RATHER THAN LIFTING OUT OF THE WESTERN
GULF WITH THE SFC LOW SLIDING OFF THE SOUTH GA/N FL COAST BY
SATURDAY EVENING. STILL A FEW TIMING DIFFERENCES BETWEEN THE GFS AND
ECMWF...BUT BOTH POINT TO THE FRONTAL BOUNDARY SLIDING THROUGH
CENTRAL FLORIDA ON SATURDAY...WITH THE SLOWER ECMWF NOT CLEARING THE
FRONT THROUGH S FL UNTIL FIRST THING SUN MORNING. A BRIEF DRY PERIOD
ON SUNDAY AND MONDAY BEFORE THE NEXT SHORTWAVE DIGGING ACROSS THE
SOUTHERN PLAINS KICKS OFF THE NEXT SURFACE LOW OVER THE WESTERN
GULF.

&&

.AVIATION...VFR.

&&

.MARINE...

***NOTE TO USERS OF BUOY 41009 DATA: A SERVICING MISSION TO REPAIR
NOAA BUOY 41009 IS TENTATIVELY PLANNED FOR WEDNESDAY JANUARY 27TH.***

TODAY A HIGH PRESSURE RIDGE WILL NOSE IN ACROSS THE PENINSULA AND
WEAKEN THE PRESSURE GRADIENT. PRESENTLY THE NORTHWEST WINDS IN THE
OFFSHORE LEG ARE AT EXERCISE CAUTION LEVELS AND WILL MONITOR
LATEST TRENDS TO SEE IF THIS WILL NEED TO BE MENTIONED FOR THIS
MORNING. A WEAK REINFORCING FRONTAL BOUNDARY MOVING OFF THE EAST
COAST TONIGHT WILL PROBABLY TIGHTEN THE GRADIENT UP A LITTLE WITH
EXERCISE CAUTION CONDITIONS OFFSHORE.

WED-SAT...HIGH PRESSURE MOVING ACROSS THE DEEP SOUTH WILL ALLOW
WINDS TO STEADILY VEER TO NORTH-NORTHEAST WED. THE HIGH WL SHIFT
OFFSHORE ON THU...ALLOWING FOR A 10-15 KNOT SOUTHEAST FLOW TO
DEVELOP BY AFTERNOON. WINDS WL QUICKLY VEER TO THE SOUTH AND
INCREASE THU NGT-FRI AS LCL PGRAD TIGHTENS IN ADVANCE OF NEXT
FRONTAL SYSTEM. SEAS 2-3 FT NEARSHORE AND 3-5 OFFSHORE ON
WED...DECREASING TO 1-3FT BY THU/THU NGT....THEN INCRSG SOME AGAIN
FRI/FRI NGT AHEAD OF THE LATE WEEK FRONTAL BDRY.

&&

.FIRE WEATHER...THE LATEST FORECAST SOUNDINGS FOR TODAY SHOW THAT
WITH JUST A LITTLE MIXING...SURFACE DEW POINTS WILL FALL INTO THE
MID 30S...SO WITH MAX TEMPS IN THE UPPER 60S...4 OR MORE HOURS OF
LOW RH ARE EXPECTED ACROSS THE AREA. THEREFORE HAVE UPGRADED THE
WATCH TO A RED FLAG WARNING.

LOW LEVEL FLOW BEGINS TO VEER ONSHORE BY WED AFTERNOON...BUT THE
RETURN FLOW DOESN'T LOOK QUICK ENOUGH TO PREVENT SEVERAL HOURS OF
CRITICAL RH DURATIONS OVER THE NORTHERN INTERIOR. A FIRE WEATHER
WATCH REMAINS IN PLACE FOR WED AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  38  61  39 /   0   0   0   0
MCO  68  43  64  42 /   0   0   0   0
MLB  68  40  65  45 /   0   0   0   0
VRB  69  39  66  47 /   0   0   0   0
LEE  69  39  63  39 /   0   0   0   0
SFB  69  40  64  41 /   0   0   0   0
ORL  68  43  64  45 /   0   0   0   0
FPR  69  40  66  47 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR INLAND VOLUSIA-
     NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....MOSES
Hazardous weather outlook, Jan 25, 10:50 AM EST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EST MON JAN 25 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1050 AM EST MON JAN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...WIND AND SEA IMPACT...
HAZARDOUS BOATING CONDITIONS WILL EXIST OVER THE SOUTHERN AND
OFFSHORE WATERS DUE TO GUSTY SOUTH TO SOUTHWEST WINDS. THESE WINDS
WILL SHIFT TO WESTERLY AND THEN DECREASE BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
DRIER AIR MOVING DOWN THE PENINSULA WILL PRODUCE LOW RELATIVE
HUMIDITY CONCERNS TUESDAY AND POSSIBLY AGAIN ACROSS THE NORTH
INTERIOR ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER THIS MORNING AND
SELF ACTIVATE IF NEEDED.

CRISTALDI

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.